MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.
 
Event or Problem Description
An international customer reported that a patient underwent abdominal aortic aneurysm (aaa) repair using another manufacturer's graft stent.After placing the stent, the physician removed the air from the cook coda balloon catheter for touch-up.At this time, no problem on the balloon was observed, so he inserted it into the right femoral through another manufacturer¿s sheath (20fr) and attempted to inflate the balloon with 10cc for touch-up on the contralateral leg.The balloon was inflated within the stent graft.However the balloon would not inflate and leaked contrast media.He replaced it with another coda balloon catheter from a different lot to complete the procedure.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation: evaluation: a review of dimensional verification, device history record, manufacturing instructions, instructions for use (ifu), quality control data, and visual inspection/functional testing of the returned device was conducted during the investigation.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Visual inspection and functional testing of the returned device was performed.An examination revealed no damage to the catheter shaft.Transition and integrity of the balloon bonds were per specification as well as the diameter and length of the catheter.A syringe with water was used and confirmed a hole was present in the balloon.It is possible that the stents on the graft could have damaged the balloon and although details of the patient's anatomy was not provided; contact with calcification could have also damaged the balloon.Without additional information, images, or a representative of the competitor graft to test, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6729018
Report Number1820334-2017-01724
Device Sequence Number1371179
Product Code DQY
UDI-Device Identifier00827002530249
UDI-Public(01)00827002530249(17)200316(10)7753700
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCODA-2-10.0-35-120-32
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight67